Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 29, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 30, 2017, 12:45 PM CDT for Monroe County, Mississippi. It took effect at May 1, 2017, 7:27 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2017, 12:45 PM CDT (17:45 UTC)
- In effect from
- May 1, 2017, 7:27 AM CDT
- Expired
- May 2, 2017, 7:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 24 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 12.00 ft at Apr 29, 2017, 5:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
488
WGUS44 KMEG 301745
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
1245 PM CDT Sun Apr 30 2017
The National Weather Service has issued a Flood Warning for the
Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued this evening or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-011745-
/O.NEW.KMEG.FL.W.0028.170501T1332Z-170502T1945Z/
/BGBM6.1.ER.170501T1332Z.170502T0000Z.170502T1345Z.NO/
1245 PM CDT Sun Apr 30 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tombigbee River at Bigbee
* from Monday May 01 until Tuesday May 02.
* At 11 AM Sunday the stage was...5.9 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 16.6 feet Monday May 01.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Monday May 01 and continue to
rise to near 16.6 feet by Monday May 01. The river will fall below
flood stage by Tuesday May 02.
At 17.0 feet, Water is flowing over portions of Hood Road and
extensive agricultural flooding is occurring..
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-011745-
/O.NEW.KMEG.FL.W.0029.170501T1227Z-170502T1200Z/
/AMYM6.1.ER.170501T1227Z.170501T1800Z.170502T0600Z.NO/
1245 PM CDT Sun Apr 30 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tombigbee River near Amory
* from Monday May 01 until Tuesday May 02.
* At 12 PM Sunday the stage was...11.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 21.2 feet Monday May 01.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Monday May 01 and continue to
rise to near 21.2 feet by Monday May 01. The river will fall below
flood stage by Tuesday May 02.
At 22.0 feet, Low land near the river is flooded..
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$1 follow-up statement
364
WGUS84 KMEG 010110
FLSMEG
Flood Statement
National Weather Service Memphis TN
810 PM CDT Sun Apr 30 2017
The Flood Warning has been cancelled for the Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued when conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-010140-
/O.CAN.KMEG.FL.W.0028.000000T0000Z-170502T1945Z/
/BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
810 PM CDT Sun Apr 30 2017
Forecast information for
Tombigbee River at Bigbee
* At 7 PM Sunday the stage was 4.9 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 6.6 feet Monday May 1.
* Flood stage is 14.0 feet.
* Forecast...The river will rise to near 6.6 feet Monday May 1.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-010140-
/O.CAN.KMEG.FL.W.0029.000000T0000Z-170502T1200Z/
/AMYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
810 PM CDT Sun Apr 30 2017
Forecast information for
Tombigbee River near Amory
* At 7 PM Sunday the stage was 11.6 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 13.9 feet Monday May 1.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 13.9 feet Monday May 1.
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 30, 12:30 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 30, 12:30 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1230 PM CDT Sun Apr 30 2017
.DISCUSSION...
Updated for 18Z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 640 AM CDT Sun Apr 30 2017/
.UPDATE...
Updated for 12Z Aviation Forecast Discussion below.
.PREV DISCUSSION... /issued 455 AM CDT Sun Apr 30 2017/
DISCUSSION...
Early morning GOES water vapor imagery showed a closed upper low
centered over western OK. A downstream plume of tropical moisture
extended north through the lower and middle MS River Vally. An
axis of 2 inch precipitable water values extended north up the MS
River delta of the Midsouth. Several rounds of storms had affected
eastern AR, the MO bootheel and northwest TN earlier this morning,
with bowing segments producing damaging winds and several mesovortices
noted on radar. Despite the progressive nature of most of the storms,
rainfall rates exceeding 5 inches per hour has resulted in flash
flooding.
Rapid update convection-allowing short term models have struggled
a bit with timing and location of storms, as meso-lows have
formed and affected storm evolution. Expect this trend to continue,
as storms lift into the Midsouth from the Arklamiss region this
morning. Eventually, expected a well-defined back side of the
storms to form as the midlevel trof axis rotates through. Storms
should reach the TN River by early afternoon.
Although the storm total rain amounts east of the MS River will
not likely be as impressive as over eastern AR, intense rainfall
rates will still lead to heightened risk of flash flooding. The
Flash Flood Watch was therefore expanded east, to include all of
north MS and additional areas of west TN through this afternoon.
By midevening, tranquil weather will prevail over the Midsouth,
with a cool and much drier airmass prevailing. Following modest
low level moisture return on Tuesday, rain chances return on
Wednesday, associated with a deepening northern branch low dropping
into the Midsouth from the central plains. Temperatures through
late week will prevail below normal, with cloudy skies and cold
advection limiting low level atmospheric instability. 00Z GFS
progs 1000-500 mb thicknesses of 543 dm over northeast AR and the
MO bootheel Friday morning - with precipitation. Quite unusual for
early May.
Next weekend should see the upper low lift out, with weak northwest
flow aloft prevailing, downstream of upper ridging over the plains.
PWB
&&
.AVIATION...
18Z TAFs
Back edge of showers and thunderstorms will exit the sites early
in the period with VFR conditions. South to southwest Winds will
be the greatest concern this period with a lull in gust speeds
occurring during the overnight hours. Winds will regain strength
late in the period with lower VFR cigs swinging into JBR and MKL.
JAB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 4 PM CDT this afternoon for Clay-
Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
Wind Advisory until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Flash Flood Watch until 4 PM CDT this afternoon for Dunklin-
Pemiscot.
Wind Advisory until 7 PM CDT this evening for Dunklin-Pemiscot.
MS...Wind Advisory until 7 PM CDT this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
Flash Flood Watch until 7 PM CDT this evening for Alcorn-Benton
MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Wind Advisory until 7 PM CDT this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
Flash Flood Watch until 7 PM CDT this evening for Chester-
Crockett-Dyer-Fayette-Gibson-Hardeman-Haywood-Lake-
Lauderdale-Madison-McNairy-Obion-Shelby-Tipton.
&&Hazardous weather outlook, Apr 30, 3:24 AM CDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 324 AM CDT Sun Apr 30 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-011030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 324 AM CDT Sun Apr 30 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is an Slight Risk severe thunderstorms today for far eastern Arkansas, the Missouri bootheel, all of west Tennessee and all of north Mississippi. Thunderstorms will move across the Midsouth through the afternoon, with peak chances for severe thunderstorms during the morning and early afternoon. Primary severe weather risks include damaging winds and intense rainfall rates sufficient to produce flash flooding. There is a secondary threat of short-lived tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through this afternoon. PWB
In the hours before
Special weather statement, Apr 30, 11:51 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Memphis TN
1151 AM CDT SUN APR 30 2017
TNZ048>050-301715-
Tipton TN-Lauderdale TN-Haywood TN-
1151 AM CDT SUN APR 30 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 PM CDT
FOR...
Tipton County in western Tennessee...
Central Lauderdale County in western Tennessee...
Western Haywood County in western Tennessee...
At 1151 AM CDT...a strong thunderstorm producing winds at least 40
mph was located near Dixonville, or 7 miles south of Covington,
moving north at 55 mph.
People in Tipton...central Lauderdale and western Haywood Counties
should monitor this storm closely.
LAT...LON 3578 8932 3540 8940 3540 8955 3538 8964
3539 8970 3541 8971 3540 8973 3540 8977
3538 8978 3539 8981 3576 8981 3578 8980
3579 8980 3581 8978 3581 8973 3583 8970
TIME...MOT...LOC 1651Z 197DEG 49KT 3546 8962
JOHNSONSpecial weather statement, Apr 30, 11:55 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
1155 AM CDT SUN APR 30 2017
TNZ089-090-301745-
Hardeman TN-Fayette TN-
1155 AM CDT SUN APR 30 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1245 PM CDT
FOR...
Hardeman County in western Tennessee...
Southeastern Fayette County in western Tennessee...
At 1155 AM CDT...a strong thunderstorm producing winds at least 40
mph was located near Bolivar, moving north at 75 mph.
People in Hardeman and southeastern Fayette Counties should monitor
this storm closely.
LAT...LON 3500 8886 3500 8931 3543 8917 3542 8884
3539 8884 3538 8883
TIME...MOT...LOC 1655Z 198DEG 66KT 3524 8908Special weather statement, Apr 30, 12:08 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
1208 PM CDT SUN APR 30 2017
TNZ020-021-050>052-301745-
Carroll TN-Madison TN-Crockett TN-Gibson TN-Haywood TN-
1208 PM CDT SUN APR 30 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1245 PM CDT
FOR...
Southwestern Carroll County in western Tennessee...
Madison County in western Tennessee...
Crockett County in western Tennessee...
Southern Gibson County in western Tennessee...
Haywood County in western Tennessee...
At 1207 PM CDT...a strong thunderstorm producing winds at least 40
mph was located near Adair, or near Jackson, moving north at 65 mph.
People in southwestern Carroll...Madison...Crockett...southern
Gibson and Haywood Counties should monitor this storm closely.
LAT...LON 3579 8861 3557 8862 3549 8868 3543 8881
3543 8918 3540 8919 3540 8941 3587 8933
3598 8870 3582 8858
TIME...MOT...LOC 1707Z 188DEG 55KT 3564 8894
JOHNSONLocal storm report, Apr 30, 12:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1214 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM TSTM WND DMG 5 WSW CORDOVA 35.12N 89.86W
04/30/2017 SHELBY TN PUBLIC
MULTIPLE POWERLINES AND POWERPOLES DOWN AT SHADY GROVE
ROAD AND BRIERVIEW.
&&
AJCLocal storm report, Apr 30, 12:16 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1216 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM TSTM WND DMG 5 WSW CORDOVA 35.12N 89.86W
04/30/2017 SHELBY TN PUBLIC
MULTIPLE POWERLINES AND POWERPOLES DOWN AT SHADY GROVE
ROAD AND BRIERVIEW. TIME IS RADAR ESTIMATED.
&&
AJCLocal storm report, Apr 30, 12:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG 3 NNE BARTLETT 35.26N 89.81W
04/30/2017 SHELBY TN PUBLIC
LARGE TREE UPROOTED ON SHADOWLAWN DRIVE BETWEEN OLD
BROWNSVILLE ROAD AND THE BARTLETT FRESHMAN ACADEMY.
&&
JOHNSONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:39 PM CDT | Special Weather Statement | MEG | DeSoto, Quitman, Tate | 51 min |
| Apr 29, 7:41 PM CDT | Special Weather Statement | MEG | DeSoto, Quitman, Tate | 49 min |
| Apr 29, 7:43 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Quitman, Tate, Tunica | 47 min |
| Apr 29, 8:19 PM CDT | River Flood Warning | MEG | Tallahatchie | 47 hr |
| Apr 29, 8:19 PM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 53 hr |
| Apr 29, 8:23 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Quitman, Tate | 67 min |
| Apr 29, 9:12 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 48 min |
| Apr 30, 1:15 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 45 min |
| Apr 30, 2:17 AM CDT | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 17 hr |
| Apr 30, 7:38 AM CDT | Special Weather Statement | MEG | Coahoma | 52 min |
| Apr 30, 9:58 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Tallahatchie, Yalobusha | 62 min |
| Apr 30, 10:25 AM CDT | Tornado Warning | MEG | Calhoun | 39 min |
| Apr 30, 10:34 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola | 41 min |
| Apr 30, 10:50 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate | 40 min |
| Apr 30, 10:57 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Pontotoc, Union | 48 min |
| Apr 30, 10:59 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Pontotoc, Union | 46 min |
| Apr 30, 11:36 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 39 min |
| Apr 30, 12:45 PM CDT | River Flood Warning | MEG | Monroe | 50 hr |
| Apr 30, 12:58 PM CDT | River Flood Advisory | MEG | Coahoma, Tunica | 4 days |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.